Alert archive / California / Wind Advisories in 2006
Wind Advisory 8, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 16, 2006, 2:50 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2006, 2:50 AM PST (10:50 UTC)
- Expired
- Jan 16, 2006, 9:10 AM PST
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 161050 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 250 AM PST MON JAN 16 2006 ...WINDS ON THE DECREASE EARLY THIS MORNING... .WINDS PEAKED IN INTENSITY SUNDAY EVENING AND ARE NOW DECREASING. THIS MORNING THE WINDS WILL SHIFT TO THE NORTHEAST AND AREAS AFFECTED BY NORTH WINDS...SUCH AS SANTA BARBARA COUNTY...WILL SEE A DRAMATIC DECREASE IN WIND SPEEDS. AS THE JET STREAM MOVES PAST SOUTHERN CALIFORNIA WINDS WILL DECREASE BELOW ADVISORY LEVELS IN AREAS THAT HAD WIND ADIVSORIES AND AREAS COVERED BY WIND WARNINGS WILL SEE ONLY ADVISORY LEVEL WINDS FOR THE REST OF THE MORNING. THE WINDS WILL FURTHER DECREASE THIS AFTERNOON AND NO ADVISORIES OR WARNINGS WILL BE NEEDED. NORTHEAST WINDS WILL AGAIN REAPPEAR TUESDAY MORNING BUT WILL ONLY RANGE FROM 15 TO 25 MPH. CAZ039-052-161800- /O.CAN.KLOX.HW.W.0003.000000T0000Z-060116T1500Z/ /O.NEW.KLOX.WI.Y.0008.060116T1050Z-060116T2100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 250 AM PST MON JAN 16 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELED. ISOLATED GUSTS TO 60 MPH ARE STILL POSSIBLE NEAR THE TEJON PASS. MOTORISTS TRAVELING ON I-5 THROUGH THE TEJON PASS SHOULD BE ALERT FOR SUDDEN WIND GUSTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ046-053-054-161800- /O.CAN.KLOX.HW.W.0003.000000T0000Z-060116T2000Z/ /O.NEW.KLOX.WI.Y.0008.060116T1050Z-060116T2100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 250 AM PST MON JAN 16 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELED. WINDS WILL BE STRONGEST THROUGH AND BELOW THE SAN MARCOS PASS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ088-161200- /O.CAN.KLOX.HW.W.0003.000000T0000Z-060116T2000Z/ SANTA CLARITA VALLEY- 250 AM PST MON JAN 16 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELED THE HIGH WIND WARNING. $$ CAZ041-044-045-047-161200- /O.CAN.KLOX.WI.Y.0007.000000T0000Z-060116T2000Z/ LOS ANGELES COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS- VENTURA COUNTY COASTAL VALLEYS-LOS ANGELES COUNTY VALLEYS- 250 AM PST MON JAN 16 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELED THE WIND ADVISORY. $$ CAZ051-161200- /O.CAN.KLOX.WI.Y.0007.000000T0000Z-060116T1500Z/ SAN LUIS OBISPO COUNTY MOUNTAINS- 250 AM PST MON JAN 16 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELED THE WIND ADVISORY. $$ ASR
1 follow-up statement
000 WWUS76 KLOX 161710 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 910 AM PST MON JAN 16 2006 CAZ039-046-052>054-161815- /O.CAN.KLOX.WI.Y.0008.000000T0000Z-060116T2100Z/ SANTA BARBARA COUNTY SOUTH COAST- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 910 AM PST MON JAN 16 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS WILL STILL BE LOCALLY GUSTY THIS MORNING...BUT REMAIN BELOW ADVISORY LEVEL. EXPECT AREAS OF NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH LOCALLY HIGHER GUSTS TO SLOWLY DIMINISH DURING THE AFTERNOON. $$ MOYER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 15, 9:45 PM PST, 5 hours 5 minutes earlier.
Area forecast discussion, Jan 15, 9:45 PM PST, 5 hours 5 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 945 PM PST SUN JAN 15 2006 .SHORT TERM (TONIGHT-WED)... THE NOSE OF A 150 KT JET IS MOVING OVER THE AREA RIGHT NOW. WINDS IN THE MOUNTAINS HAVE RESPONDED NICELY WITH WHITAKER PEAK CLOCKING A 100 MPH GUST. DESPITE ALL OF THE UPPER LEVEL SUPPORT (FORM 850 MB TO 250 MB) NOT MUCH IS HAPPENING AT LOWER ELEVATIONS. PRESSURE GRADEINTS ARE NOT TOO GREAT AND MDLS MUST BE OVER DOING AMOUNT OF DOWNWARD TRANSPORT. ALSO THE ATMOSPHERE MIGHT HAVE DECOUPLED AT LOWER ELEVATIONS ALLOWING THE STRONG WINDS TO RIDE OVER THE AREA. OVERNIGHT THE GRADEINTS AND UPPER WINDS WILL SHIFT TO THE NORTHEAST SHUTING OFF SOME CANYONS AND LIGHTING UP OTHERS. WARNINGS ARE NOT UNREASONABLE HOWEVER AND WILL LET THEM CONTINUE. WILL REEVALUATE AT 300 AM WHEN THE SHIFT TO THE NE SHOULD BE IN PROGRESS. STILL COOL TONIGHT AND WIND SHELTERED AREAS WILL BE DOWNRIGHT CHILLY. LOW TEMPS TONIGHT WILL VARY GREATLY OVER SHORT DISTANCES AND SHORT TIME SPANS DEPENDING ON THE WINDS. THE WINDS WILL DIE OFF PRETTY QUICKLY MONDAY BUT THE COOL AIR WILL KEEP THE MAX TEMPS BELOW NORMS DESPITE OFFSHORE FLOW AND COPIOUS SUNSHINE. TUESDAY TEMPS SHOULD WARM A COUPLE MORE DEGREES AND SHOULD BE THE NICEST DAY OF THE WEEK...SUNNY AND MILD. WEDNESDAYS FRONT IS GETTING MORE AND MORE ANEMIC WITH EACH DAY. CURRENT FORECAST OF RAIN CHANCE ONLY NORTH OF POINT CONCEPTION LOOKS GOOD. ON THE MINUS SIDE THE FRONT WILL PUSH TEMPS BELOW NORMS AGAIN. .LONG TERM (WED NIGHT-SUN)... FROM PREVIOUS DISCUSSION... NORTHERLY FLOW STRENGTHENS IN THE WAKE OF WEDNESDAYS TROUGH PASSAGE...THEN GOES NORTHEAST BY FRIDAY MORNING...WITH ANOTHER ROUND OF WIND ADVISORIES FOR THE USUAL ZONES LIKELY WED NIGHT THROUGH FRIDAY. UPPER LEVEL FLOW REMAINS NORTHWESTERLY SAT AND THEN THERE IS SOME QUESTION OF THE FORECAST FOR LATE NEXT WEEKEND. AT THIS POINT...WILL KEEP THINGS DRY AND TEMPS NEAR TO SLIGHTLY BELOW NORMAL. && .AVIATION... CLEAR SKIES ACROSS THE AREA TODAY...EXCEPT FOR SOME SCATTERED CLOUDS ACROSS INTERIOR SECTIONS OF THE AREA. MAIN CONCERN WILL CONTINUE TO BE NORTHERLY WINDS EXPECTED TO DEVELOP. NOTHING HAS CHANGED PREVIOUS THINKING OF SIGNIFICANT NORTHERLY WINDS DEVELOPING THIS AFTERNOON IN THE MOUNTIANS...AND FILTERING DOWN TO LOWER ELEVATIONS TONIGHT. WILL EXPECT GUSTY WINDS AT KVNY/KBUR AND PLENTY OF LOW LEVEL WIND SHEAR/TURBULENCE TONIGHT. TOWARDS MORNING...THE FLOW SHOULD TURN TO A MORE NORTHERLY DIRECTION WITH WIND SHEAR AND TURBULENCE PROBLEMS CONFINED MAINLY TO VTU/LAX COUNTIES. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING (SEE LAXNPWLOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXCWFLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...MOYER AVIATION...RAT
Hazardous weather outlook, Jan 15, 3:50 PM PST, 11 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 350 PM PST SUN JAN 15 2006 CAZ034>041-044>047-051>054-059-087-088-161400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 350 PM PST SUN JAN 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TONIGHT STRONG AND POSSIBLY DAMAGING WINDS WILL DEVELOP THROUGH PASSES AND CANYONS IN THE MOUNTAINS...AS WELL AS ACROSS THE DESERTS TONIGHT. GUSTY WINDS WILL ALSO IMPACT THE COASTAL AND VALLEY REGIONS OVERNIGHT. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PERSONS DRIVING THROUGH THE WARNING AREA ARE ADVISED TO REDUCE SPEEDS. BE ALERT FOR SUDDEN WIND GUSTS WHICH CAN MAKE CONTROLLING YOUR VEHICLE DIFFICULT AND DANGEROUS. AT THE BEACHES...HIGH RIP CURRENT POTENTIAL WILL MAKE VERY STRONG OCEAN CURRENTS AND DANGEROUS SWIMMING CONDITIONS. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY VERY WINDY CONDITIONS WILL CONTINUE OVER THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...INCLUDING THE SANTA MONICA MOUNTAINS THROUGH MONDAY MORNING. THESE WINDS WILL SPILL INTO THE VALLEYS AND COASTS BELOW THE PASSES AND CANYONS. WINDS WILL DECREASE BY MONDAY AFTERNOON. AT THE BEACHES...HIGH RIP CURRENT POTENTIAL WILL MAKE VERY STRONG OCEAN CURRENTS AND DANGEROUS SWIMMING CONDITIONS. NO SIGNIFICANT HAZARDS ARE EXPECTED FOR TUESDAY THROUGH SATURDAY. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BOLDT
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.